Couldn't find what you looking for?

TRY OUR SEARCH!

Hello. I've had trouble for a long time continuing anything or finishing anything whether it be keeping a job, enjoying my favorite hobbies, video games, etc. Anything repetitive becomes something I CANNOT do even though I REALLY want to do it. Finally, i saw my doctor about adult ADHD since I had ADHD as a child, but stopped my medication in high school.

My doctor had me take the Tulva test to re-diagnose me with ADHD as an adult so he could prescribe medication. It was confirmed I have ADHD and I was put on a weaker generic brand of Adderall since it was all I could afford and had no insurance. It seemed to work great, but I noticed my hands would get ice cold after I took them and my heart rate would increase. I ended up quitting my job because as much as I loved my job, as much as I enjoyed going to work, something made me want to not go and I felt like it would be absolutely terrible for me to go, liek I would just get this overwhelming dread of going that I could not overcome with as much as I REALLY wanted to go to work and enjoy my day like I normally would. Right before I quit, I got my insurance.

So naturally, I asked my doctor to put me on Adderall and not the generic weaker brand and I was put on the Adderall Extended release. I described to him how I felt and he pointed out I had a history of depression and was treated for it before. So he pulled up my results from the Tulva test and informed me that the test also found an "emotional side-component to ADHD" known as Oppositional Defiance Disorder. He told me that ODD is exactly what I have been experiencing. He said that what it does is it makes me defy myself and NOT want to do the things that I really want to do once they become repetitive and said it explained why i quit school, my inability to keep any jobs I like, my inability to keep enjoying writing and other hobbies of mine or working on personal projects I really want to do.

I am a 21 year old male and I am in college and have had issues getting myself to keep doing the good work I do in my courses so I decided to tell my counselors what was going on with me and what my doctor had diagnosed me with. However, since I sent them the e-mail, I thought I should research ODD in case my counselors had questions only to find that all the articles I was reading were describing something completely different from what my doctor had told me ODD was and that the symptoms and signs of ODD did not fit me or my situation at all. Now, I took into consideration that my doctor couldn't remember the name of what he was describing to me right away and came to the conclusion that it's a possibility that my doctor gave me the wrong name of the diagnosis.

My next step was to research treatments that involved taking Adderall and Prozac together. Did I find any? No. What I did find were suggestions and recommendations AGAINST taking these two medications together because together they increase the risk of Serotonin Syndrome. I looked at the symptoms for Serotonin Syndrome and I know I've experienced 4 of the three symptoms since starting my new treatment.

I've entered periods of agitation and restlessness several times. I've experienced deep confusion and couldn't explain what I was confused about, I just felt very confused. I've had times where I was very emotional and moody, having mood swings and overreacting to many things. I did mention that the generic, cheaper brand of adderall I was taking made my heart rate increase. Well on occasion, it would increase when taking the prozac and adderall together, but not every time I took it. Some days when I took both medicines, I was great, I felt great, i was able to concentrate and do the things I wanted to do. I finished projects, I turned in college work on time and got perfect scores, etc. However, there would be days that I would have a completely DIFFERENT reaction. Like today for example. I have been bored out of my mind all day. I have college work to do, I have programs I want to learn how to use, I have projects I want to make WITH those programs, I have personal projects I already have everything I need to do them with, but I can't get myself to do ANYTHING, not even enjoy a video game I want to play. Other days I would do or WANT to do things I couldn't explain. I've even experienced greatly increased sexual desires and needs and with that, I was always very emotional when i experienced that one and after that would subside, I'd become very confused, but about what I would have no idea.

I have been wanting to talk with my doctor about all of these things, but I have been out of town and well i also have no money to see my doctor. I want to know what is wrong with me and if I am experienced serotonin syndrome and if I should stop these treatments. I've had long periods(months) where I an hold a job, do college or complete personal projects, but never all of these things at once. I seem to have a pattern to where I can always at least devote my time and energy to ONE thing or maybe two. Like enjoy work and my favorite video game, but getting tired of a video game was never a big issue. However it bothers me that I want to work on personal projects like my short stories, story series, or novel or whatever and I just can't seem to do it even though I have them planned out and ready to be written and I have the inspiration to write them. I really, REALLY need some help here.

What should I say to my doctor? How should I tell him that I think he is wrong. He's always been a good doctor to me and helped me in other areas and he comes with high recommendations in my area. I just want to know what I can do, what is wrong with me, and how to treat it.

Please help me out....

Thank you.

Loading...

Did you every find out what was/is going on? I have the same if not similar. I look forward in hearing back from you.

best wishes,
Reply

Loading...

OMG this sounds EXACTLY like me. My psych just weaned me off adderall but I'm in that blah depressed zone. I totally quit a company I started myself by accident from the ground up and once was selling 75k a Month at the height of my passionate career And then I Still WANTED to WANT IT but sat at my Mac literally for 2 years hoping it would come back and never did so I said f$&k it And walked and now can't seem to find my happiness still. I don't feel happy or sad or anything but I hope it's just that my brain hasn't kicked back in after 3 years of adderall use (all was perscribed legally too)...wondering if u got urself back up and running and if u have any tips. Hope u r feeling better bc this really sucks!:(
Reply

Loading...